Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 11, 2017, 8:15 PM CDT for Montgomery County, Wilson County, Kansas. It took effect at May 12, 2017, 12:32 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 8:15 PM CDT (01:15 UTC)
- In effect from
- May 12, 2017, 12:32 AM CDT
- Expired
- May 13, 2017, 6:04 AM CDT
- In force
- 30 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Independence (IDPK1). The gauge peaked at 34.42 ft at May 12, 2017, 8:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 47.6 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
784
WGUS43 KICT 120115
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU MAY 11 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-121515-
/O.NEW.KICT.FL.W.0032.170512T1056Z-170513T1104Z/
/IDPK1.1.ER.170512T1056Z.170512T1800Z.170512T2304Z.NO/
815 PM CDT THU MAY 11 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Independence.
* From late tonight until Saturday morning.
* At 8:00 PM Thursday the stage was 25.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 31.1 feet by early Friday afternoon. The
river will fall below flood stage by Friday evening.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Independence 30.0 25.0 Thu 08 PM 29.8 23.5 19.7
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-121515-
/O.NEW.KICT.FL.W.0033.170512T1800Z-170513T1200Z/
/CFVK1.1.ER.170512T1800Z.170512T1800Z.170512T1800Z.NO/
815 PM CDT THU MAY 11 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Coffeyville.
* From Friday afternoon until Saturday morning.
* At 6:00 PM Thursday the stage was 9.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
Friday afternoon.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Coffeyville 18.0 9.6 Thu 06 PM 17.9 15.5 10.6
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$6 follow-up statements
058
WGUS83 KICT 120312
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT THU MAY 11 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-121712-
/O.EXT.KICT.FL.W.0032.170512T0532Z-170513T0900Z/
/IDPK1.1.ER.170512T0532Z.170512T1200Z.170512T2100Z.NO/
1012 PM CDT THU MAY 11 2017
The Flood Warning continues for
The Verdigris River At Independence.
* From late tonight until late Friday night.
* At 10:00 PM Thursday the stage was 28.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 31.1 feet by Friday morning. The river
will fall below flood stage by Friday afternoon.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Independence 30.0 28.9 Thu 10 PM 29.8 23.5 19.7
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$817
WGUS83 KICT 120650
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT FRI MAY 12 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
...The flood warning continues for the following river in Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-122050-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T1245Z/
/IDPK1.1.ER.170512T0347Z.170512T1200Z.170513T0045Z.NO/
150 AM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Saturday morning.
* At 1:31 AM Friday the stage was 32.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.3 feet by this
morning. The river will fall below flood stage this evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 32.5 Fri 02 AM 26.5 17.9 15.5
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-122050-
/O.CON.KICT.FL.W.0033.170512T1800Z-170513T1200Z/
/CFVK1.1.ER.170512T1800Z.170512T1800Z.170512T1800Z.NO/
150 AM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* From this afternoon until Saturday morning.
* At 1:00 AM Friday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 14.6 Fri 01 AM 16.8 12.9 9.9
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$588
WGUS83 KICT 121307
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 AM CDT FRI MAY 12 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-130307-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T2220Z/
/IDPK1.1.ER.170512T0347Z.170512T1246Z.170513T1020Z.NO/
807 AM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Saturday afternoon.
* At 7:46 AM Friday the stage was 34.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 34.4 Fri 08 AM 29.5 20.4 15.7
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-130307-
/O.EXT.KICT.FL.W.0033.170512T2100Z-170513T1900Z/
/CFVK1.1.ER.170512T2100Z.170513T0000Z.170513T0100Z.NO/
807 AM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* From this afternoon until Saturday afternoon.
* At 5:00 AM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by this evening.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 16.9 Fri 05 AM 16.7 12.9 9.9
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$255
WGUS83 KICT 121858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT FRI MAY 12 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-130858-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T2140Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0940Z.NO/
158 PM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Saturday afternoon.
* At 1:31 PM Friday the stage was 33.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 33.5 Fri 02 PM 29.3 17.7 10.2
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-130858-
/O.EXT.KICT.FL.W.0033.000000T0000Z-170514T0400Z/
/CFVK1.1.ER.170512T1041Z.170512T1730Z.170513T1000Z.NO/
158 PM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 12:30 PM Friday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 19.0 Fri 12 PM 17.8 10.0 3.8
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$370
WGUS83 KICT 130145
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI MAY 12 2017
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC125-205-131458-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T1458Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0258Z.NO/
845 PM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Independence.
* Until Saturday morning.
* At 8:00 PM Friday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 31.0 Fri 8 PM 19.8 11.9 7.8
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$
KSC125-131545-
/O.EXT.KICT.FL.W.0033.000000T0000Z-170514T0105Z/
/CFVK1.1.ER.170512T1041Z.170512T1730Z.170513T0705Z.NO/
845 PM CDT FRI MAY 12 2017
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 7:00 PM Friday the stage was estimated at 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 18.9 Fri 7 PM 11.5 5.0 2.3
&&
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576
$$
ES373
WGUS83 KICT 130700
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT SAT MAY 13 2017
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-130730-
/O.CAN.KICT.FL.W.0032.000000T0000Z-170513T1458Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0338Z.NO/
200 AM CDT SAT MAY 13 2017
The Flood Warning is cancelled for
The Verdigris River At Independence.
* At 1:31 AM Saturday the stage was 28.8 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 10:38 PM Friday.
* Forecast...The river will continue to fall to 15.2 feet by Sunday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 28.8 Sat 02 AM 15.2 8.6 6.5
&&
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 11, 6:48 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 11, 6:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Wichita KS 648 PM CDT Thu May 11 2017 .SHORT TERM...(This evening through Sunday night) Issued at 221 PM CDT Thu May 11 2017 Short term guidance is fairly similar in showing an west-east band of mid-level convergence/frontogenesis over the southern Flint Hills and southeast Kansas into the early evening as the closed translates east across northern Oklahoma. Coincident with the higher PWAT values and northern edge of the better instability will support a heavy rainfall/flash flooding threat even after the severe risk begins to diminish during the evening. The upper low will turn to more of a southeast movement later tonight into Friday as it moves into the Ozarks/Arkansas. A general clearing and drying out trend is expected to commence on Friday with dry weather and a warming trend through the upcoming weekend. Upper ridging will reside across the central Conus by Saturday as a shortwave lifts out over the Rockies late in the day within the mean upper longwave across the far West Conus. Temperatures will continue to warm within the mid and lower troposphere with just a slight dampening of the mean ridge aloft by Sunday across the area. Darmofal .LONG TERM...(Monday through Thursday) Issued at 221 PM CDT Thu May 11 2017 The weather pattern looks to turn to a more classic Spring or May regime much of next week. An axis of low level moisture is expected to increase in the persistent southerly flow with more of a classic surface dry-line setting up across western into central Kansas. A fairly consistent signal exists in the medium range in showing a decent upper shortwave trof lifting out across the Plains by late Tuesday for perhaps a more organized risk for storms and even severe weather. The evolving upper low over the western CONUS should then affect the area by late again on Thursday. KED && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 637 PM CDT Thu May 11 2017 Main Hazards: Thunderstorms and associated IFR/MVFR this evening in southeast Kansas. An upper low will continue to pivot slowly southeastward across Oklahoma tonight. An axis of thunderstorms, with locally intense rainfall rates and visibility restrictions will affect the ICT and CNU terminals this evening on the north side of the upper low circulation. MVFR/IFR visibilities/ceilings will be associated with this storm activity. Stratus will likely linger in southeastern Kansas overnight, given low-level cyclonic curvature and high boundary layer moisture. Otherwise, northerly winds will gradually bring drier air and clearing from north to south overnight into Friday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 73 49 77 / 90 0 0 0 Hutchinson 49 72 48 77 / 40 0 0 0 Newton 49 72 49 76 / 50 0 0 0 ElDorado 52 72 49 77 / 90 0 0 0 Winfield-KWLD 54 72 49 77 / 100 0 0 0 Russell 43 73 46 79 / 20 0 0 0 Great Bend 44 72 46 78 / 30 0 0 0 Salina 47 74 48 79 / 30 0 0 0 McPherson 48 72 47 77 / 40 0 0 0 Coffeyville 57 73 50 77 / 100 20 0 0 Chanute 56 72 49 77 / 90 10 0 0 Iola 55 72 50 77 / 70 10 0 0 Parsons-KPPF 57 72 50 77 / 100 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM CDT this evening for KSZ069>072- 082-083-091-092. Flash Flood Watch until 1 AM CDT Friday for KSZ093>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 11, 7:03 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 703 PM CDT Thu May 11 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 703 PM CDT Thu May 11 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms with very heavy rainfall will affect south-central and southeast Kansas through about Midnight. The slow movement of the storms and heavy rainfall rates, could lead to flooding and localized flash flooding. Also, significant rises could occur on several main-stem rivers as a result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another weather system is expected to move into the Central Plains late on Tuesday. A few severe thunderstorms are possible across central and south Central Kansas late Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 11, 5:07 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 3 S MAIZE 37.73N 97.46W
05/11/2017 SEDGWICK KS AMATEUR RADIO
FLOODING ON 21ST STREET NORTH JUST EAST OF MAIZE RD IN
NORTHWEST WICHITA.
&&
KEDLocal storm report, May 11, 5:09 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM FLOOD NORWICH 37.46N 97.85W
05/11/2017 KINGMAN KS TRAINED SPOTTER
SKYWARN SPOTTER REPORTED STREET FLOODING IN NORWICH.
HIGHWAY K42 WAS PARTIALLY TO COMPLETELY FLOODED IN SOME
AREAS.
0458 PM FLOOD WATERLOO 37.68N 97.94W
05/11/2017 KINGMAN KS LAW ENFORCEMENT
INTERMITTENT WATER COVERING STRETCH OF ROAD ON NE 10TH
FROM NE 100TH TO NE 160TH.
&&
EPSLocal storm report, May 11, 5:13 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLOOD NORWICH 37.46N 97.85W
05/11/2017 KINGMAN KS TRAINED SPOTTER
FLOODING IN PROGRESS FROM CURB TO CURB ON SEVERAL
STREETS.
&&
EPSLocal storm report, May 11, 5:48 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 10 NW INDEPENDENCE 37.33N 95.84W
05/11/2017 MONTGOMERY KS LAW ENFORCEMENT
SEVERAL ROADS BEING IMPACTED BY HIGH WATER IN NORTHWEST
PART OF COUNTY.
&&
KEDSpecial weather statement, May 11, 6:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Wichita KS 642 PM CDT THU MAY 11 2017 KSZ094-098-120045- Chautauqua KS-Elk KS- 642 PM CDT THU MAY 11 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Chautauqua County in southeastern Kansas... Elk County in southeastern Kansas... * Until 745 PM CDT * At 635 PM CDT...law enforcement officials reported strong winds across Chautauqua county associated with a decaying thunderstorm complex. Winds up to 50 mph are possible through about 8pm. * Locations impacted include... Sedan, Howard, Cedar Vale, Moline, Longton, Grenola, Peru, Chautauqua, Elk Falls, Elgin, Niotaze and Hale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe storms are not expected, although flooding is possible. && LAT...LON 3700 9653 3761 9652 3760 9596 3700 9597 TIME...MOT...LOC 2339Z 255DEG 49KT 3742 9618 KLEINSASSER
Local storm report, May 11, 6:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 3 E NORWICH 37.46N 97.79W
05/11/2017 SUMNER KS AMATEUR RADIO
WATER FLOWING OVER K-42, ONE-QUARTER MILE WEST OF K-2.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:43 PM CDT | River Flood Warning | ICT | Kingman | 28 hr |
| May 11, 7:44 PM CDT | Areal Flood Warning | ICT | Elk | 18 hr |
| May 11, 8:15 PM CDT | River Flood Warning | ICT | Montgomery | 35 hr |
| May 11, 9:08 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| May 12, 1:41 AM CDT | River Flood Warning | ICT | Butler, Cowley | 17 hr |
| May 12, 1:55 AM CDT | River Flood Warning | ICT | Labette, Neosho | 32 hr |
| May 12, 1:55 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 54 hr |
| May 12, 6:01 AM CDT | River Flood Warning | ICT | Sedgwick | 16 hr |
| May 12, 1:53 PM CDT | River Flood Warning | ICT | Sumner | 23 hr |
| May 12, 5:59 PM CDT | Areal Flood Warning | ICT | Kingman | 18 hr |
| May 12, 6:33 PM CDT | Areal Flood Warning | ICT | Montgomery | 18 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.